Emily 2013-05-24 23:30:49
Hi all. Well, I got a rash yesterday. Big time. IT was all over my
arms/legs. It started at work, and I thought it was just my arm thats
always in the fish tanks. I often break out from stuff in the water, so
I figured that was it. I didn’t want to freak out and call my p-doc for
nothing. But, when I got home, my leg was itchy too, and when I took my
shower, I saw that my other arm was breaking out as well as both legs. Sigh.
So, I called my p-doc. I talked to her answering service, and she got
back to me. I told her about the rash, and she agreed that if it were
just the fishtank arm, there wouldn’t be much reason to worry, but that
this was more serious. She told me to stop the lamictal. She asked if I
could think of any other reason to be breaking out–over heated, new
sunscreen etc., but the answer was ‘no’. I started lamictal at the
beginning of February, but we raised my dose two weeks ago, and then
again a week ago. (basically raising it to 150mg twice a day instead of
100mg twice a day, but in two steps so as not to raise it too quickly).
So, I’m off the lamictal for the time being. I took benadryl, and that
really helped most of the rash. All the areas that looked like they were
about to break out are cleared up, and the other areas are getting
better. If it had gotten worse, I was supposed to go to the E.R., but
it didn’t. So, I have an appointment next week with my p-doc to figure
out what is going on. If it isn’t the lamictal, I can go back on it,
but that doesn’t seem likely.
I’m not sure what we are going to do med wise if I can’t take lamictal.
My p-doc was putting a bunch of stock in that drug. Antidepressants make
me manic, but without them I tend to crash. Lamictal was supposed to
stop that, but if I can’t take it… Oh, well. I guess I’ll have to
wait and see what happens.
Lisa in mass. 2013-05-24 23:31:18
I’m so sorry, Emily. Sounds like an allergic reaction. I hope
it turns out not to be the Lamictal. I know how much you
wanted that to work out. I wish I had words of wisdom, but I
have none. All I can say is that I hear you, and am hoping for
Emily 2013-05-24 23:31:41
Thanks. The lamictal was doing a great job for me–I was off all ad’s
and not crashing. Sigh. I can’t think of what it could be if not the
lamictal, and of course that’s one to be ultra careful about. I’m
surprised my p-doc didn’t want to see me this week, but her nurse just
made an appointment for next week. I’m off it til then for sure, and if
we do try it again, I guess I’ll have to start over from square one…
I don’t really know what my p-doc will say though, she may not want to
Lisa in mass. 2013-05-24 23:31:57
An itchy rash that responds to Benadryl sounds more like an
allergy than the scary rash, and it didn’t keep spreading. It
would suck to be allergic to Lamictal now, though. Are you off
the Benadryl now?
Emily 2013-05-24 23:32:03
I’m not taking benadryl right now–it makes me too sleepy. The rash
isn’t getting worse, but it is more comfortable when I take benadryl I
think. I dunno. My skin is all VERY dry and uncomfortable. Plus, the
rash itches and burns too. I’ve got lots of red spots on my skin that
aren’t raised. I’m not entirely sure how the scary rash differs from an
allergic rash. I know that there are lots of not so bad rashes with
lamictal, but they all mean you have to stop taking it because they
could become the bad rash at any time. Again, I really don’t know what
to expect. Maybe my p-doc will say it’s not the scary rash and put me
back on it. I dunno. We shall see.
I do hope your headache starts to feel better. Is this from a recent
injury? Could some muscle relaxers or such help? I know one of the OT’s
at the day program I go to sometimes has horrible migraines that started
after a bad wreck that caused neck/back etc. injuries. I think I
remember hearing that botox shots help her? or something. Dunno. I know
she has to get shots in her neck and head when she gets really bad
Lisa in mass. 2013-05-24 23:32:08
I took a hard hit to the back of my head at my kid’s soccer game
Saturday. Unfortunately, I can’t take most things they’d
prescribe because I’m on the MAOI. In fact, I left the ER with a
script for Vicodin which the pharmacist wouldn’t fill because of
a possible interaction. My chiropractor said that I have
inflammation high in my neck that’s causing the headache. Rest
and plenty of ibuprofen. I’m going to go back tomorrow since
it’s not getting better to see if there’s anything else he can
do for it.
Emily 2013-05-24 23:32:11
Bummer. That sounds just awful. Yeah, I figured there would be stuff
you couldn’t have because of the MAOI. It’s amazing how many med
interactions there really are out there. I’ve been told by my p-doc that
the carbamazapine (generic tegretol) that I take as a mood stabilizer
interacts with most drugs too. Mostly, the interactions make the other
drugs more or less effective, or they make the tegretol more or less
effective or both. Dunno. Nothing so serious as the MAOI type
interactions I would think.
I hope they can find some relief for you. Does ice or heat help?
Anything? Any chance of just taking sleep type meds and sleeping it off?
I hope something will give you some relief (hopefully not resorting to
cutting, but if it really does help….).
Lisa in mass. 2013-05-24 23:32:15
Ice might help. It hurt too much when I first tried it, but
should try it again. Heat I’m supposed to avoid, since we’re
trying to get the swelling down. At least on my MAOI I nap
anyway. Helps to pass the time while I’m lying here trying not
to move too much.